CureZone   Log On   Join
 

Re: update - 09/20/2006 by thewebbfamily ..... Vitamin E Enema & Diet For UC

Date:   9/22/2006 4:32:31 PM ( 15 years ago ago)
Hits:   20,094
URL:   https://curezone.com/forums/fm.asp?i=741024

Hi Aaron. I have experience with both drugs because they were prescribed for my son at one time or another. I was told by one of the top pediatric GI specialists in my area that stopping Asacol abrubtly (if you feel it isn't helping you) will not cause additional problems. Prednisone, however, is a different story (I know this from personal experience with my son as well as from professional advice). If it is truly helping you and you stop taking it too soon, you can flare up within a day or so of stopping. There is also a chance of prednisone dependence (often as a result of long-term use)where you will flare up each time you stop taking it, and doctors will often prescribe another similar medication to control the symptoms while weaning off the prednisone. My son was prednisone dependent at one point, so we kept him on a low dose (10mg) for a few months (no way was I putting him on additional drugs). During this time, he was also closely following Sheldon's procedure and diet. When he was showing great signs of improvement, the doctor cut his dose in half every week until he was weaned off completely (during the last week, he was taking 2 1/2 mg daily). He did not flare when he stopped the prednisone, and he was back to normal (normal being how he was before having UC, though we are still very careful with his diet) within a month of stopping. I attribute his miraculous healing to Sheldon's procedure and diet, not the prednisone. I hope this information is helpful to you. Best wishes on your appointment w/ the new doc next week. I hope that he or she is what you're looking for in a doctor. Take care and God bless.

Amanda
 

<< Return to the standard message view

fetched in 0.03 sec, referred by curezone.com/forums/fmp.asp?i=741024